Alert archive / Florida / Lake Wind Advisories in 2005
Lake Wind Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Oct 4, 2005, 4:35 AM EDT for 6 counties in Florida. It took effect at Oct 4, 2005, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2005, 4:35 AM EDT (08:35 UTC)
- In effect from
- Oct 4, 2005, 10:00 AM EDT
- Expired
- Oct 4, 2005, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMLB 040835 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 435 AM EDT TUE OCT 4 2005 ...LAKE WIND ADVISORY IN EFFECT TODAY FOR ALL OF EAST CENTRAL FLORIDA... .AN APPROACHING TROPICAL DISTURBANCE WILL RESULT IN STRONG EAST WINDS TODAY WITH OCCASIONAL GUSTS ABOVE 30 MPH NEAR PASSING HEAVY SHOWERS. FLZ041-044>047-053-054-058-059-064-141-144-147-041645- /X.NEW.KMLB.LW.Y.0002.051004T1400Z-051005T0000Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE- SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 435 AM EDT TUE OCT 4 2005 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. EAST WINDS WILL AVERAGE BETWEEN 25 AND 30 MPH OVER THE COASTAL COUNTIES WITH OCCASIONAL GUSTS BETWEEN 35 AND 40 MPH...MAINLY IN PASSING SHOWERS. OVER THE EAST CENTRAL FLORIDA INTERIOR...WINDS WILL AVERAGE NEAR 20 MPH WITH GUSTS BETWEEN 30 AND 35 MPH NEAR SHOWERS. STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT. THE STRONG WIND GUSTS WILL ALSO IMPACT MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. BE ESPECIALLY CAUTIOUS WHEN CROSSING ELEVATED CAUSEWAYS AND EXPECT STRONG CROSS WINDS ON NORTH SOUTH ROADWAYS. $$ SPRATT
1 follow-up statement
000 WWUS72 KMLB 041941 CCA NPWMLB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 339 PM EDT TUE OCT 4 2005 ...LAKE WIND ADVISORY IN EFFECT TODAY FOR ALL OF EAST CENTRAL FLORIDA... .AN APPROACHING TROPICAL DISTURBANCE WILL RESULT IN STRONG EAST WINDS TODAY WITH OCCASIONAL GUSTS ABOVE 30 MPH NEAR PASSING HEAVY SHOWERS. FLZ041-044>047-053-054-058-059-064-141-144-147-050000- /X.COR.KMLB.LW.Y.0002.051004T1939Z-051005T0000Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE- SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 339 PM EDT TUE OCT 4 2005 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. EAST WINDS WILL AVERAGE BETWEEN 25 AND 30 MPH OVER THE COASTAL COUNTIES WITH OCCASIONAL GUSTS BETWEEN 35 AND 40 MPH...MAINLY IN PASSING SHOWERS. OVER THE EAST CENTRAL FLORIDA INTERIOR...WINDS WILL AVERAGE NEAR 20 MPH WITH GUSTS BETWEEN 30 AND 35 MPH NEAR SHOWERS. STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT. THE STRONG WIND GUSTS WILL ALSO IMPACT MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. BE ESPECIALLY CAUTIOUS WHEN CROSSING ELEVATED CAUSEWAYS AND EXPECT STRONG CROSS WINDS ON NORTH SOUTH ROADWAYS. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 4, 4:15 AM EDT, 20 minutes earlier.
Area forecast discussion, Oct 4, 4:15 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EDT TUE OCT 4 2005 .DISCUSSION...TODAY/TONIGHT...APPROACH OF LARGE TROPICAL WAVE TODAY/TONIGHT WILL RESULT IN CATEGORICAL RAIN CHANCES AND HIGH WIND GUSTS. KMLB RADAR WIND ESTIMATES IN 300-700 FT LAYER CURRENTLY INDICATING 40 KT IN MARINE SHOWERS AND RECENT MEASUREMENTS FROM NASA WIND TOWERS CONFIRM GUSTS AS HIGH AS 44 KT AT 54FT LEVEL AT 0710Z. UNOFFICIAL MESONET OBS ALONG COAST LIKEWISE INDICATING GUSTS 30-35 MPH AT THE SURFACE. EXPECT LITTLE CHANGE IN PATTERN NEXT 24 HOURS...WITH CONTINUATION OF RAPIDLY PASSING SHOWERS AND FREQUENT WIND GUSTS NEAR 40 MPH ALONG THE BEACHES...35 MPH ELSEWHERE ACROSS COASTAL COUNTIES...AND 25-30 MPH INLAND. HAVE ISSUED LAKE WIND ADVISORY FOR STRONG WIND GUSTS...AND HIGH SURF ADVISORY CONTINUES ALONG THE COAST WITH POUNDING SURF BREAKING NEAR 6 FEET THIS AFTERNOON/TONIGHT...ALONG WITH NUMEROUS/STRONG RIP CURRENTS. ONSHORE FLOW PERPENDICULAR TO THE COASTLINE SHOULD LIMIT BEACH EROSION TO MINOR LEVELS...BUT GIVEN DETEORATION OF DUNE LINE FROM PREVIOUS STORMS...EROSION COULD BE LOCALLY ENHANCED. RAINFALL FROM INDIVIDUAL SHOWERS NOT EXPECTED TO BE EXCESSIVE DUE TO FAST MOTION...BUT LIKELIHOOD OF TRAINING CELLS AND REPEAT RAINS IN MANY COASTAL AREAS WILL LEAD TO LOCAL RAINFALL TOTALS OF 2-3 INCHES THROUGH TONIGHT. WED-THU...THE HIGH PRESSURE RIDGE RESPONSIBLE FOR THE EASTERLY FLOW EXTENDS CLEAR BACK TO THE TX COAST AND WILL REQUIRE A FEW DAYS TO MOVE COMPLETELY OUT INTO THE OPEN ATLC. MEANWHILE...THE T-WAVE WILL OVER THE BAHAMAS WILL TRACK WEST AROUND THE BASE OF THE RIDGE...ACROSS THE FL PENINSULA..AND INTO THE GOMEX. BOTH ETA AND GFS ARE INDICATING 12Z THU AS THE TIME FRAME FOR THIS PATTERN TO EVOLVE. SOME QUESTIONS REMAIN AS TO HOW MUCH THE T-WAVE WILL DEVELOP BEFORE IT PULLS ACROSS THE PENINSULA...BUT EVEN IF IT REMAINS AN OPEN WAVE...THE STRONG EASTERLY FLOW AND DEEP TROPICAL MOISTURE ASSOCIATED WITH THE WAVE WILL REMAIN OVER THE CWA AT LEAST THRU MIDWEEK. THE EASTERLY FLOW WILL GRADUALLY VEER TO THE S THROUGH WED NIGHT AS THE WAVE PASSES...WHICH WILL REINFORCE THE TROPICAL AIRMASS OVER THE STATE. SHOWERY PRECIPITATION REGIME THROUGH MIDWEEK...WILL KEEP POPS IN THE LIKELY THROUGH 00Z FRI WITH TEMPS NEAR OR SLIGHTLY ABV CLIMO. WILL KEEP MENTION OF ISOLD TSTROMS IN THE FORECAST AS THE WET SEASON STILL HAS A FEW HEARTBEATS LEFT IN IT. FRI-MON...A DEVELOPING SHORTWAVE LOW JUST EAST OF THE CENTRAL ROCKYS IS IN THE ASCENDING RIGHT REAR QUAD OF A STRONG H30-H20 JETSTREAK. THIS DEVELOPING WX PATTERN WILL PULL THE NEXT MAJOR COLD FRONT INTO THE SOUTHEAST U.S. TOWARD THE END OF THE WEEK. IT IS A BIT EARLY TO TELL IF THIS SYSTEM WILL BE CAPABLE OF PULLING ITS COLD FRONT THROUGH THE CENTRAL FL PENINSULA. HOWEVER...GIVEN THE CURRENT STRENGTH AND AMPLITUDE THE DIGGING MID/UPR LVL SHORT WAVE TROF BEHIND THE SFC LOW...IT IS QUITE POSSIBLE THAT IT WILL BE STRONG ENOUGH TO PICK UP WHATEVER LOW PRESSURE SYSTEM DEVELOPS OVER THE GOMEX ONCE THE BAHAMA TWAVE PULLS ACROSS THE PENINSULA. SUCH A SCENARIO WOULD TAKE THE GOMEX LOW NORTHEASTWARD ACROSS FL...GIVING THE STATE ANOTHER SHOT AT A HIGH COVERAGE PRECIP EVENT INTO THE WEEKEND. PREFER TO CAP POPS AT 50% FOR NOW...BUT THESE VERY WELL MAY RISE AS THE WEEK PROGRESSES. && .MARINE...RECENT SFC OBS SHOW 6MB KMFL-KJAX PGRAD...WHICH WOULD TEND TO SUPPORT 20-25KT WINDS. BUOY009 IS BEARING THIS OUT WITH 20-25KT OBSERVED SFC WINDS OVER THE PAST SEVERAL HRS. WITH A MODERATE EASTERLY SWELL...COMBINED SEAS HAVE CLIMBED TO 10FT. THE RIDGE IS QUITE EXPANSIVE AND WILL COMBINE WITH THE SLOW DEVELOPING T-WAVE TO MAINTAIN A TIGHT PGRAD OVER THE FL PENINSULA THROUGH MID WEEK. SFC WINDS WILL DIMINISH ON WED AS THE TWAVE PULLS INTO THE GOMEX...BUT LINGERING EASTERLY SWELL WILL KEEP SEAS ABV SCA LVLS INTO THE WEEKEND. && .AVIATION...MVFR/IFR CONDITIONS IN RAPIDLY PASSING HEAVY SHOWERS NEXT 24 HOURS WITH WIND GUSTS 25-30 KT INLAND AND 30-35 KT ALONG COAST. && .PRELIMINARY POINT TEMPS/POPS... DAB 84 76 85 74 / 80 80 70 60 MCO 84 73 85 73 / 80 80 70 60 MLB 84 77 85 75 / 90 80 70 60 VRB 84 77 87 75 / 90 80 70 60 && .MLB WATCHES/WARNINGS/ADVISORIES... ...SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET OUT 60NM THROUGH WED MORNING. ...HIGH SURF ADVISORY TONIGHT THROUGH WED NIGHT VOLUSIA... BREVARD...INDIAN RIVER...ST LUCIE AND MARTIN COUNTIES. ...LAKE WIND ADVISORY ALL COUNTIES FROM 1000 AM THROUGH 800 PM... && SHORT TERM...SPRATT LONG TERM....BRAGAW
Hazardous weather outlook, Oct 3, 12:57 PM EDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1257 PM EDT MON OCT 3 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 040000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE- SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 1257 PM EDT MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT: ...THUNDERSTORM IMPACT... A FEW SHOWERS WILL DEVELOP INTO THUNDERSTORMS OVER THE INTERIOR COUNTIES THIS AFTERNOON...AND PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING. ...COASTAL FLOOD IMPACT... ...HIGH SURF ADVISORY IN EFFECT TONIGHT THROUGH WEDNESDAY NIGHT... A TROPICAL WAVE WILL MOVE WEST ACROSS THE BAHAMAS TOWARD SOUTH FLORIDA TONIGHT AND TUESDAY. EAST WINDS WILL INCREASE TO 25 TO 30 KNOTS...WITH GUSTS TO GALE FORCE POSSIBLE OVER THE ATLANTIC WATERS. SEAS WILL BUILD TO 10 FEET OVERNIGHT IN THE OPEN OCEAN AND 10 TO 12 FEET TUESDAY INTO WEDNESDAY. BREAKING WAVES IN THE SURF ZONE WILL AVERAGE 6 TO 8 FEET TUESDAY AND TUESDAY NIGHT. THE STRONG WINDS AND HIGH SURF WILL BRING A MASS TRANSPORT OF WATER ONTO THE BEACHES OF EAST CENTRAL FLORIDA...CREATING A THREAT FOR BEACH EROSION NEAR THE TIMES OF HIGH TIDE. MINOR COASTAL FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY AFTER A FEW HIGH TIDE CYCLES...WHERE THE SURF HAS A CHANCE TO UNDERMINE OR DESTABILIZE THE DUNE LINE AND CAUSE SEA WATER SPILLAGE. ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL RESULT IN A MODERATE RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES THIS AFTERNOON. THE GREATEST THREAT WILL BE DURING THE OUTGOING TIDE WHICH WILL OCCUR FROM EARLY TO MID AFTERNOON. BEACH PATROLS REPORT ROUGH POUNDING SURF THIS MORNING. ENTERING THE OCEAN IS NOT RECOMMENDED. ...WIND AND SEA IMPACT... EASTERLY FLOW CONTINUES TO STRENGTHEN OVER THE COASTAL WATERS. WINDS WILL BE AROUND 20 KNOTS. SEAS TO 8 FEET TODAY WILL BUILD TO 10 FEET OVERNIGHT. AS A RESULT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC COASTAL WATERS. INLETS WILL BE DIFFICULT TO NAVIGATE. ROUGH INTRACOASTAL WATERS WILL ALSO BE HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: AFTER THE EASTERLY WAVE CROSSES FLORIDA AND ENTERS THE GULF OF MEXICO WEDNESDAY THE FORECAST BECOMES VERY COMPLEX. CURRENT FORECAST GUIDANCE HAS THE WAVE REMAINING IN THE CENTRAL GULF THROUGH FRIDAY THEN LIFTING NORTHEAST AS A POSSIBLE CLOSED LOW PRESSURE SYSTEM OVER THE WEEKEND. IF THIS FORECAST VERIFIES... WINDS SHIFTING TO THE SOUTH WILL BRING MORE UNSTABLE AIR INTO FLORIDA AND RESULT IN INCREASING COVERAGE OF THUNDERSTORMS. WITH A SLOW MOVING LOW PRESSURE SYSTEM IN THE CENTRAL GULF CONDITIONS WILL BE FAVORABLE FOR LOCALLY HEAVY RAIN. ALTHOUGH WINDS WILL DIMINISH SEAS WILL BE MUCH SLOWER TO SUBSIDE THROUGH THE WEEK. RIP CURRENTS WILL REMAIN A HAZARD UNTIL SEAS ABATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
Lake Wind Advisories in Florida, 2005Every lake wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.